MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK A/R VAR/VAL 1 SHORT COBALT CHROME; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK A/R VAR/VAL 1 SHORT COBALT CHROME; HIP COMPONENT
Model Number PHAC1222
Medical Device Problem Codes Corroded (1131); Material Disintegration (1177)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, the patient had metal-on-metal hip arthroplasty that has been painful for 4 years.After reviewing his radiographs and operative report the chromic cobalt levels were all significantly elevated.There was mild evidence of corrosion at the trunnion of the base of the modular neck however it was very minimal and on the inside of the femoral component it was almost completely absent.The femoral components had metallic debris.
 
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.

Brand Name
PROFEMUR® NECK A/R VAR/VAL 1 SHORT COBALT CHROME
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key14028822
Report Number3010536692-2022-00111
Device Sequence Number4865133
Product Code JDL
UDI-Device IdentifierM684PHAC12221
UDI-PublicM684PHAC12221
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091423
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHAC1222
Device Catalogue NumberPHAC1222
Device Lot Number1437580
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/15/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale